Alert archive / Arkansas / Freeze Warnings in 2018

Freeze Warning 2, NWS Shreveport, LA

April 14, 2018McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this freeze warning at Apr 14, 2018, 9:55 PM CDT for McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas. It took effect at Apr 15, 2018, 2:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 9:55 PM CDT (02:55 UTC)
In effect from
Apr 15, 2018, 2:00 AM CDT
Expired
Apr 15, 2018, 4:00 AM CDT
In force
2 hr
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WWUS74 KSHV 150255
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
955 PM CDT Sat Apr 14 2018

...Freezing temperatures expected early Sunday morning...

ARZ050-051-OKZ077-151400-
/O.NEW.KSHV.FZ.W.0002.180415T0700Z-180415T1400Z/
Sevier-Howard-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Idabel, and Broken Bow
955 PM CDT Sat Apr 14 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Shreveport has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Sunday. 

* EVENT...Temperatures at or below freezing.

* TIMING...Very early Sunday morning through mid morning. 

* IMPACT...Sensitive vegetation may be killed or damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

12
1 follow-up statement
977 
WWUS74 KSHV 150900
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
400 AM CDT Sun Apr 15 2018

...Lake Wind Advisory is in effect for all of the region today...

ARZ050-051-OKZ077-152100-
/O.CAN.KSHV.FZ.W.0002.000000T0000Z-180415T1400Z/
/O.NEW.KSHV.LW.Y.0025.180415T1400Z-180415T2100Z/
Sevier-Howard-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Idabel, and Broken Bow
400 AM CDT Sun Apr 15 2018

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...
...FREEZE WARNING IS CANCELLED...

The National Weather Service in Shreveport has issued a Lake Wind
Advisory, which is in effect from 9 AM this morning to 4 PM CDT
this afternoon. The previous Freeze Warning has been cancelled. 

* EVENT...Northwest winds will increase to 15-20 mph today with
  higher gusts around 25 mph.  

* TIMING...Through 4 PM this afternoon.

* IMPACT...Rough chop on area lakes is expected, which will make
  boating very hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-152100-
/O.NEW.KSHV.LW.Y.0025.180415T1400Z-180415T2100Z/
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Ashdown, Hope, Prescott, Texarkana, 
Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, 
Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
400 AM CDT Sun Apr 15 2018

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

The National Weather Service in Shreveport has issued a Lake Wind
Advisory, which is in effect from 9 AM this morning to 4 PM CDT
this afternoon. 

* EVENT...Northwest winds will increase to 15-20 mph today with
  higher gusts around 25 mph. 

* TIMING...Through 4 PM this afternoon.

* IMPACT...Rough chop on area lakes is expected, which will make
  boating very hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

19

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 14, 7:12 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 14, 7:12 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
712 PM CDT Sat Apr 14 2018

.DISCUSSION...
Update to drop the Lake Wind Advisory headline from the products,
as it expired at 7 PM. Gusty winds may continue for a few more
hours but should for the most part be below criteria. More in-
depth update to come at the regular time. /12/

&&

.PREV DISCUSSION... /issued 640 PM CDT Sat Apr 14 2018/

AVIATION...
Scattered -SHRA finally have pushed east of keld and kmlu early
this evening, though VFR CIGS persisted at all but klfk where SKC
conditions were occurring. Last night's cold frontal boundary has
resulted breezy west-northwest early this evening /10-15 kts
sustained/, but a notable declination will occur shortly after
sunset at all terminals /below 10 kts/. VFR CIGS will become FEW-
SKC for the majority of the terminals, through SCT VFR may linger
at keld and kmlu. Breezy west-northwest winds to make a return
mid-morning tomorrow with sustained speeds of 10-20 kts /and
higher gusts/ is expected. /29/

PREV DISCUSSION... /issued 356 PM CDT Sat Apr 14 2018/

DISCUSSION...
Last of the showers slowly pushing east across LA. For that
reason, and for the expiration time of 7 pm for a LWA, have
included a remainder of aftn pre first period into fcst.
Cancelled LWA for eastern portions of area with package as stgr
winds have remained upstream. Do expect another LWA to be issued
areawide Sunday as upstream winds around base of trough have been
gusting well over 40 kts around, and to the north of the panhandle
region. Dewpoints into the 20s beginning to enter nw portions of
area. As winds will stay up tonight, expecting overnight lows to
remain in the 30s, although extreme northern portions may flirt
with frzg temps. Will hold off on any freeze warnings and will
reexamine for Sunday night as radiation cooling conditions to set
up. A weaker cold front move across area mid week and moisture
convergence quite marginal for convection but will leave in isold
aftn/eve on Wednesday across southern portions of area.
Another wknd round of tstms on tap, whether they will three peat
on the severity will remain to be seen./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  39  60  37  72 /  10   0   0   0
MLU  41  60  37  69 /  10   0   0   0
DEQ  33  57  33  68 /   0   0   0   0
TXK  36  57  35  68 /   0   0   0   0
ELD  37  57  35  69 /  10   0   0   0
TYR  37  61  40  74 /   0   0   0   0
GGG  37  61  37  73 /   0   0   0   0
LFK  40  65  41  76 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/29/07
Hazardous weather outlook, Apr 14, 11:42 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1142 AM CDT Sat Apr 14 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1142 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms have ended, and isolated showers will continue to
diminish this afternoon. No hazardous weather is expected at this
time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms may return by the middle of next week with
another cold front shifting into the region. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

07

In the hours before

Local storm report, Apr 14, 4:25 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     1 NNE SHREVEPORT        32.49N 93.79W
04/13/2018                   CADDO              LA   BROADCAST MEDIA

            LARGE UPROOTED TREE CAUSED MAJOR STRUCTURAL
            DAMAGE TO 2 STORY HOME ON 2600 BLOCK OF
            STONEWALL IN QUEENSBOROUGH NEIGHBORHOOD.

&&

25
Local storm report, Apr 14, 4:27 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     3 NE SHREVEPORT         32.50N 93.76W
04/13/2018                   CADDO              LA   BROADCAST MEDIA

            MAJOR STRUCTURAL DAMAGE TO GALILEE LEARNING
            CENTER ON 1600 GARY STREET, QUEENSBOROUGH
            NEIGHBORHOOD. NO INJURIES REPORT.

&&

25
Local storm report, Apr 14, 9:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TORNADO          6 SSW WASKOM            32.40N 94.10W
04/13/2018                   HARRISON           TX   NWS STORM SURVEY

            AN EF-0 TORNADO TOUCHED DOWN ALONG FM 9 NEAR FM 451 IN
            HARRISON COUNTY AND THEN PROCEEDED TO SPORADIC TREE
            DAMAGE NORTHEASTWARD INTO CADDO PARISH WHERE IT LIFTED
            NEAR GREENWOOD. THE TORNADO HAD MAXIMUM WINDS OF 80 MPH
            AND A MAXIMUM WIDTH OF 100 YARDS.

&&

MDUPLANT
Local storm report, Apr 14, 9:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TORNADO          7 SW SHREVEPORT         32.40N 93.88W
04/14/2018                   CADDO              LA   NWS STORM SURVEY

            *** 1 FATAL *** A STRONG EF-1 TORNADO TOUCHED DOWN JUST
            WEST OF HIGHWAY 3132 AND JUST SOUTH OF I-20. THE TORNADO
            DID CONSIDERABLE TREE DAMAGE IN SHREVEPORT AND IN RED
            CHUTE. THERE WAS ONE 2 YEAR OLD KILLED BY A FALLING TREE
            NEAR RED CHUTE. THE TORNADO WAS 22.52 MILES LONG AND 1100
            YARDS WIDE AT ITS WIDEST. THE TORNADO HAD A MAXIMUM WIND
            SPEED OF 110 MPH.

&&

MDUPLANT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:00 AM CDTLake Wind AdvisorySHVMcCurtain15 hr
Apr 15, 2:59 PM CDTFreeze WarningSHVMcCurtain18 hr

Nearby

Freeze Warnings in Arkansas, 2018Freeze Warnings in Oklahoma, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.